Alert archive / New Mexico / Wind Advisories in 2013
Wind Advisory 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Feb 8, 2013, 1:29 PM MST for Eddy County, Lea County, New Mexico. It took effect at Feb 9, 2013, 8:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2013, 1:29 PM MST (20:29 UTC)
- In effect from
- Feb 9, 2013, 8:00 AM MST
- Expired
- Feb 9, 2013, 8:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
027 WWUS74 KMAF 082029 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 229 PM CST FRI FEB 8 2013 ...HIGH WIND WARNING IN EFFECT SATURDAY INTO SATURDAY NIGHT FOR THE GUADALUPE AND DAVIS MOUNTAINS... ...WIND ADVISORY IN EFFECT SATURDAY AFTERNOON FOR THE SOUTHEAST NEW MEXICO PLAINS...TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...MARFA PLATEAU...BIG BEND AREA...AND PRESIDIO VALLEY... .A STRONG UPPER LEVEL TROUGH WILL DIG INTO THE SOUTHWEST U.S. TODAY AND LIFT NORTHEAST SATURDAY. SOUTHWESTERLY WINDS WILL INCREASE SATURDAY MORNING OVER THE GUADALUPE AND DAVIS MOUNTAINS AND SPREAD EAST INTO THE ADJACENT LOWER ELEVATIONS SATURDAY AFTERNOON...CONTINUING IN THE MOUNTAINS DURING THE OVERNIGHT HOURS. WINDS WILL DIMINISH SUNDAY THOUGH WINDY CONDITIONS WILL REMAIN IN THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS. NMZ027-TXZ074-258-090500- /O.CON.KMAF.HW.W.0004.130209T1500Z-130210T0900Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 229 PM CST FRI FEB 8 2013 /129 PM MST FRI FEB 8 2013/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ SATURDAY TO 3 AM CST /2 AM MST/ SUNDAY... * EVENT...HIGH WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS. * TIMING...SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * WINDS...SOUTHWEST WINDS 40 TO 55 MPH WITH GUSTS TO 85 MPH IN THE GUADALUPE MOUNTAINS. SOUTHWEST WINDS 40 TO 50 MPH WITH GUSTS TO 75 MPH IN THE DAVIS MOUNTAINS. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM MOUNTAIN WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-TXZ057-058-079>081-090500- /O.NEW.KMAF.WI.Y.0003.130209T1500Z-130210T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...VAN HORN... PECOS...PRESIDIO...MARFA...BIG BEND NP...MARATHON 229 PM CST FRI FEB 8 2013 /129 PM MST FRI FEB 8 2013/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY. * EVENT...VERY WINDY CONDITIONS IN THE LOWER ELEVATIONS ADJACENT TO THE GUADALUPE AND DAVIS MOUNTAINS. * WINDS...SOUTHWEST TO WEST WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...SATURDAY AFTERNOON. * IMPACTS...BLOWING DUST REDUCING VISIBILITY. CROSSWINDS MAY AFFECT HIGH PROFILE VEHICLES MAINLY ON NORTH AND SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
125 WWUS74 KMAF 090205 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 805 PM CST FRI FEB 8 2013 ...HIGH WIND WARNING IN EFFECT SATURDAY INTO SATURDAY NIGHT FOR THE GUADALUPE AND DAVIS MOUNTAINS... ...WIND ADVISORY IN EFFECT SATURDAY AFTERNOON FOR THE SOUTHEAST NEW MEXICO PLAINS...TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...MARFA PLATEAU...BIG BEND AREA AND PRESIDIO VALLEY... .A STRONG UPPER LEVEL TROUGH WILL CONTINUE TO MOVE INTO THE SOUTHWESTERN U.S. OVERNIGHT...THEN LIFT NORTHEASTWARD SATURDAY. AS A RESULT...SOUTHWESTERLY WINDS WILL INCREASE SATURDAY MORNING OVER THE GUADALUPE AND DAVIS MOUNTAINS...AND SPREAD INTO THE ADJACENT PLAINS SATURDAY AFTERNOON. THE STRONG WINDS WILL CONTINUE IN THE MOUNTAINS SATURDAY NIGHT. WINDS WILL DIMINISH SUNDAY...BUT IT WILL STILL BE FAIRLY WINDY IN THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS. NMZ027-TXZ074-258-091100- /O.CON.KMAF.HW.W.0004.130209T1500Z-130210T0900Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 805 PM CST FRI FEB 8 2013 /705 PM MST FRI FEB 8 2013/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ SATURDAY TO 3 AM CST /2 AM MST/ SUNDAY... * EVENT...HIGH WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS. * TIMING...SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * WINDS...SOUTHWEST WINDS 40 TO 55 MPH WITH GUSTS TO 85 MPH IN THE GUADALUPE MOUNTAINS. SOUTHWEST WINDS 40 TO 50 MPH WITH GUSTS TO 75 MPH IN THE DAVIS MOUNTAINS. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM MOUNTAIN WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-TXZ057-058-079>081-091100- /O.CON.KMAF.WI.Y.0003.130209T1500Z-130210T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...VAN HORN... PECOS...PRESIDIO...MARFA...BIG BEND NP...MARATHON 805 PM CST FRI FEB 8 2013 /705 PM MST FRI FEB 8 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY... * EVENT...VERY WINDY CONDITIONS IN THE LOWER ELEVATIONS ADJACENT TO THE GUADALUPE AND DAVIS MOUNTAINS. * WINDS...SOUTHWEST TO WEST WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...SATURDAY AFTERNOON. * IMPACTS...BLOWING DUST REDUCING VISIBILITY. CROSSWINDS MAY AFFECT HIGH PROFILE VEHICLES MAINLY ON NORTH AND SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
352 WWUS74 KMAF 091100 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 500 AM CST SAT FEB 9 2013 ...HIGH WIND WARNING IN EFFECT TODAY INTO TONIGHT FOR THE GUADALUPE AND DAVIS MOUNTAINS... ...WIND ADVISORY IN EFFECT THIS AFTERNOON FOR THE SOUTHEAST NEW MEXICO PLAINS...TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...MARFA PLATEAU...BIG BEND AREA AND PRESIDIO VALLEY... .A STRONG UPPER LEVEL TROUGH WILL LIFT NORTHEASTWARD INTO THE PLAINS TODAY. AS A RESULT...SOUTHWESTERLY WINDS WILL INCREASE THIS MORNING OVER THE GUADALUPE AND DAVIS MOUNTAINS...AND SPREAD INTO THE ADJACENT PLAINS BY THE AFTERNOON. THE STRONG WINDS WILL CONTINUE IN THE MOUNTAINS TONIGHT. WINDS WILL DIMINISH SUNDAY...BUT IT WILL STILL BE FAIRLY WINDY IN THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS. NMZ027-TXZ074-258-092200- /O.CON.KMAF.HW.W.0004.130209T1500Z-130210T0900Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 500 AM CST SAT FEB 9 2013 /400 AM MST SAT FEB 9 2013/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 3 AM CST /2 AM MST/ SUNDAY... * EVENT...DAMAGING WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS. * TIMING...THIS MORNING THROUGH LATE TONIGHT. * WINDS...SOUTHWEST WINDS 40 TO 55 MPH WITH GUSTS TO 85 MPH IN THE GUADALUPE MOUNTAINS. SOUTHWEST WINDS 40 TO 50 MPH WITH GUSTS TO 75 MPH IN THE DAVIS MOUNTAINS. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM MOUNTAIN WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-TXZ057-058-079>081-092200- /O.EXT.KMAF.WI.Y.0003.130209T1500Z-130210T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...VAN HORN... PECOS...PRESIDIO...MARFA...BIG BEND NP...MARATHON 500 AM CST SAT FEB 9 2013 /400 AM MST SAT FEB 9 2013/ ...WIND ADVISORY NOW IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 9 PM CST /8 PM MST/ THIS EVENING... * EVENT...VERY WINDY CONDITIONS IN THE LOWER ELEVATIONS ADJACENT TO THE GUADALUPE AND DAVIS MOUNTAINS. * WINDS...SOUTHWEST TO WEST WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...THIS AFTERNOON. * IMPACTS...CROSSWINDS MAY AFFECT HIGH PROFILE VEHICLES MAINLY ON NORTH AND SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
852 WWUS74 KMAF 092056 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 256 PM CST SAT FEB 9 2013 ...HIGH WIND WARNING IN EFFECT TODAY INTO TONIGHT FOR THE GUADALUPE AND DAVIS MOUNTAINS... ...WIND ADVISORY IN EFFECT THIS AFTERNOON AND EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS...TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...MARFA PLATEAU...BIG BEND AREA AND PRESIDIO VALLEY... .A STRONG UPPER LEVEL TROUGH WILL LIFT NORTHEASTWARD INTO THE PLAINS TONIGHT. AS A RESULT...STRONG SOUTHWESTERLY WINDS WILL CONTINUE OVER THE GUADALUPE AND DAVIS MOUNTAINS...WITH VERY WINDY CONDITIONS IN THE ADJACENT PLAINS INTO TONIGHT. THE STRONG WINDS WILL CONTINUE IN THE MOUNTAINS TONIGHT. WINDS WILL DIMINISH SUNDAY...BUT IT WILL STILL BE VERY WINDY IN THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS. NMZ027-TXZ074-258-100500- /O.CON.KMAF.HW.W.0004.000000T0000Z-130210T0900Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 256 PM CST SAT FEB 9 2013 /156 PM MST SAT FEB 9 2013/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM CST /2 AM MST/ SUNDAY... * EVENT...DAMAGING WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS. * TIMING...THROUGH LATE TONIGHT. * WINDS...SOUTHWEST WINDS 40 TO 55 MPH WITH GUSTS TO 85 MPH IN THE GUADALUPE MOUNTAINS. SOUTHWEST WINDS 40 TO 50 MPH WITH GUSTS TO 80 MPH IN THE DAVIS MOUNTAINS. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM MOUNTAIN WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-TXZ057-058-079>081-100300- /O.CON.KMAF.WI.Y.0003.000000T0000Z-130210T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...VAN HORN... PECOS...PRESIDIO...MARFA...BIG BEND NP...MARATHON 256 PM CST SAT FEB 9 2013 /156 PM MST SAT FEB 9 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... * EVENT...VERY WINDY CONDITIONS IN THE LOWER ELEVATIONS ADJACENT TO THE GUADALUPE AND DAVIS MOUNTAINS. * WINDS...SOUTHWEST TO WEST WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...THROUGH EARLY THIS EVENING. * IMPACTS...CROSSWINDS MAY AFFECT HIGH PROFILE VEHICLES MAINLY ON NORTH AND SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 8, 1:27 PM MST, 2 minutes earlier.
Area forecast discussion, Feb 8, 1:27 PM MST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
227 PM CST FRI FEB 8 2013
.DISCUSSION...
AN UPPER LEVEL LOW CURRENTLY OVER SOUTHERN NEVADA WILL MOVE EAST
OVER THE WEEKEND. WINDS ARE STILL EXPECTED TO INCREASE IN THE
HIGHER ELEVATIONS TOMORROW MORNING...THEN WILL MIX TO THE LOWER
ELEVATIONS ADJACENT TO THE MOUNTAINS DURING THE AFTERNOON. HAVE
ADDED BLOWING DUST TO THE GRIDS AND CANNOT RULE OUT A BLOWING
DUST ADVISORY FOR AREAS WEST OF MIDLAND. SOUTHEAST SURFACE WINDS
TODAY AND TONIGHT WILL ADVECT LOW LEVEL MOISTURE INTO THE AREA
SETTING UP A DRYLINE THAT WILL PUSH EAST DURING THE DAY SATURDAY.
THE BIG QUESTION WILL BE HOW FAR WEST THE MOISTURE WILL BE WHEN
THE LIFT FROM THE UPPER LOW APPROACHES. WHILE THE SURFACE MOISTURE
WILL BE SOMEWHERE ACROSS THE WESTERN PERMIAN BASIN...FORECAST
SOUNDINGS SHOW MID LEVEL MOISTURE INCREASING SATURDAY MORNING OUT
WEST SO THERE COULD BE ELEVATED CONVECTION DEVELOPING WEST OF THE
SURFACE DRYLINE ON SATURDAY ESPECIALLY AS MID LEVEL LAPSE RATES
INCREASE WITH THE APPROACHING LOW. THUS HAVE PULLED BACK POPS
FURTHER WEST WITH AN EASTWARD INCREASING TREND SIMILAR TO THE SPC
DAY 2 OUTLOOK THOUGH STILL NOT QUITE AS FAR WEST. SEVERE POTENTIAL
WILL BE LIMITED TO THE EXTREME EASTERN CWA WHERE INSTABILITY WILL
BE GREAT ENOUGH TO OVERCOME THE LARGE AMOUNTS OF VERTICAL SHEAR
AND MAINTAIN A LONGER UPDRAFT.
WINDS WILL SUBSIDE EVERYWHERE BUT THE MOUNTAINS AFTER SUNSET WITH
ANY PRECIP QUICKLY PUSHING EAST. A PACIFIC FRONT WILL BRING COOLER
TEMPERATURES ON SUNDAY FOLLOWED BY A QUICK WARM UP SUNDAY. A
SECOND UPPER LOW WILL MOVE ACROSS EARLY TUESDAY BRINGING A RETURN
OF STRONGER WINDS THOUGH POPS WILL MOSTLY REMAIN TO OUR NORTH AND
EAST. A PROGRESSIVE UPPER PATTERN BRINGS YET ANOTHER UPPER TROUGH
INTO THE CENTRAL PLAINS THE MIDDLE TO END OF NEXT WEEK WITH MORE
COOLER AIR. OVERALL A DRY PATTERN EXPECTED THE NEXT SEVEN DAYS
WITH ENOUGH COLD FRONTS TO KEEP TEMPERATURES NEAR NORMAL.
HENNIG
&&
.FIRE WEATHER...
THE CRITICAL FIRE WEATHER POTENTIAL SEEMS TO BE DIMINISHING
SLIGHTLY DUE TO COOL TEMPERATURES MOVING INTO THE AREA TOMORROW
LIMITING HOW LOW AFTERNOON RELATIVE HUMIDITIES WILL FALL. HOWEVER
WINDS WILL STILL BE WELL ABOVE 20 MPH SO ANY FIRES MAY STILL
RAPIDLY SPREAD. A DRYLINE WILL SET UP FROM THE WESTERN PERMIAN
BASIN TO THE BIG BEND WHICH WILL SERVE AS A FOCUS FOR THUNDERSTORM
DEVELOPMENT SATURDAY AFTERNOON. THERE WILL ALSO BE THE POTENTIAL
FOR ISOLATED STORMS TO DEVELOP WEST OF THE DRYLINE WHERE MUCH
DRIER AIR AT THE SURFACE WILL CREATE CONDITIONS FAVORABLE FOR DRY
LIGHTNING SO THIS WILL NEED TO BE WATCHED.
HAVE PUSHED BACK THE START TIME OF THE RED FLAG WARNING DUE TO
HIGHER HUMIDITIES IN THE MORNING...AND HAVE ALSO ADDED PECOS
COUNTY THOUGH CONDITIONS WILL DEFINITELY BE MARGINAL THERE. THE
UPPER TROUGH WILL MOVE EAST SUNDAY BUT WINDY CONDITIONS WILL
PERSIST AND COMBINED WITH VERY DRY AIR...HAVE EXPANDED THE FIRE
WEATHER WATCH EAST TO THE PLAINS ADJACENT TO THE MOUNTAINS.
HENNIG
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 45 72 32 61 / 0 20 10 0
BIG SPRING TX 46 71 37 63 / 0 30 20 0
CARLSBAD NM 42 75 32 65 / 0 10 10 0
DRYDEN TX 49 76 44 72 / 0 20 10 0
FORT STOCKTON TX 49 79 38 64 / 0 10 10 0
GUADALUPE PASS TX 42 60 26 53 / 0 10 0 0
HOBBS NM 39 70 30 59 / 0 10 10 0
MARFA TX 35 70 29 56 / 0 10 10 0
MIDLAND INTL AIRPORT TX 47 72 34 61 / 0 20 10 0
ODESSA TX 48 71 35 61 / 0 20 10 0
WINK TX 46 79 33 66 / 0 10 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM TO 8 PM MST SATURDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 8 AM SATURDAY TO 2 AM MST SUNDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ.
WIND ADVISORY FROM 8 AM TO 5 PM MST SATURDAY FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
LEA COUNTY.
TX...RED FLAG WARNING FROM NOON CST /11 AM MST/ TO 9 PM CST /8 PM
MST/ SATURDAY FOR THE FOLLOWING ZONES... BIG BEND AREA...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...
LOVING...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...REEVES
COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM 9 AM CST /8 AM MST/ SATURDAY TO 3 AM CST
/2 AM MST/ SUNDAY FOR THE FOLLOWING ZONES... DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
WIND ADVISORY FROM 9 AM TO 6 PM CST SATURDAY FOR THE FOLLOWING
ZONES... BIG BEND AREA...MARFA PLATEAU...PRESIDIO VALLEY...
REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY
54 CORRIDOR.
&&
05/10Hazardous weather outlook, Feb 8, 4:10 AM MST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 510 AM CST FRI FEB 8 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091115- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 510 AM CST FRI FEB 8 2013 /410 AM MST FRI FEB 8 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRY AND WINDY CONDITIONS SATURDAY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...WESTERN PERMIAN BASIN...PRESIDIO VALLEY...MARFA PLATEAU...AND BIG BEND AREA...AND A RED FLAG WARNING IS IN EFFECT. STRONG WINDS WILL BE LIKELY IN THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS SATURDAY AND SATURDAY NIGHT...AND A HIGH WIND WARNING IS IN EFFECT. SOUTHWEST WINDS OF 40 TO 60 MPH WITH GUSTS TO AROUND 90 MPH ARE EXPECTED IN THE GUADALUPE MOUNTAINS...WHILE SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO AROUND 75 MPH WILL BE POSSIBLE IN THE DAVIS AND APACHE MOUNTAINS. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT...EAST OF A LAMESA...TO MIDLAND...TO SANDERSON LINE. A FEW STORMS COULD BE SEVERE SATURDAY EVENING...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN IN THE GUADALUPE MOUNTAINS ON SUNDAY AFTERNOON...AND A FIRE WEATHER WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 4:01 AM MST | High Wind Warning | MAF | 46 hr | |
| Feb 8, 4:04 AM MST | Fire Weather Watch | MAF | Loving, Ward, Winkler | 46 hr |
| Feb 8, 4:04 AM MST | Red Flag Warning | MAF | Loving, Pecos, Ward, Winkler | 40 hr |
Nearby
Wind Advisories in New Mexico, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.